Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
accesskb

You thoughts on Accutane dosage increase from 40 to 80mg

I've been on Accutane 40mg/day for two months now and my dermatologist increased that to 40mg/day and 80mg/day (alternating between the two dosage). I thought you're supposed to increase the dosage gradually. I'd like to know if thats a large increase? I'm worried whether my body/mind will be able to handle it.

Share this post


Link to post
Share on other sites

I've been on Accutane 40mg/day for two months now and my dermatologist increased that to 40mg/day and 80mg/day (alternating between the two dosage). I thought you're supposed to increase the dosage gradually. I'd like to know if thats a large increase? I'm worried whether my body/mind will be able to handle it.

If it makes you feel any better I'm 157 pounds taking 120mg of tane and I'm feeling fine.

How much do you weigh?

Share this post


Link to post
Share on other sites

I went from 40 mg to 80 mg after my first month and I was fine. Your derm probably knows what he is doing. Good luck!

Share this post


Link to post
Share on other sites

That increase seems pretty standard. I'm about 105 lbs, and my derm increased me from 40 to 40/80 (alternating like you) after the first two months. I didn't experience a dramatic increase in side effects. I'm not trying to scare you, but I did experience another initial break out with this increase. That doesn't mean it'll happen to you (of course!), but you should be aware that it could happen. Still, in my view, it's a price worth paying.

Good luck!

Share this post


Link to post
Share on other sites

i went from 40 to 80 like u every other day but in my second month whcih is now....because my last 3 months he wants me on 60 mg a day....

Share this post


Link to post
Share on other sites

I also went up from 40-80 after teh first month. Bre prepared for teh worst. When I hit 80 my skin got really dry, my lips got fucked, ad i got a few weird rashs.

Share this post


Link to post
Share on other sites

Actually, you're being increased to an average dose of 60mg once you consider the alternating days. But doubling the dose is quite common as well. You'll probably only notice a slight difference, a little more drying.

Share this post


Link to post
Share on other sites

thnx for the replies. I'm not looking forward to it as I will be out in the sun a lot for soccer this summer.

Share this post


Link to post
Share on other sites

I've been on Accutane 40mg/day for two months now and my dermatologist increased that to 40mg/day and 80mg/day (alternating between the two dosage). I thought you're supposed to increase the dosage gradually. I'd like to know if thats a large increase? I'm worried whether my body/mind will be able to handle it.

That is a gradual increase. You were taking 40mg/daily and now you are taking what averages out to be 60mg/daily (hence, the alternating doses of 40mg and 80mg).

He could have just as easily written the Rx for 30 pills of 40mg and 30 pills of 20mg and you would have just took one each a day = 60mg. But my guess is he's trying to save you some money. Less # of pills, the less the Rx costs.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×